THE JOHNS HOPKINS MEDICAL INSTITUTIONS
Gallbladder and Bile Duct Cancer Web

Discussion Board

Dear Queenie was posted 01/18/2004 05:01 pm by barbara h
E-mail Address:

Message Text
so sorry your mom is going through so much pain and discomfort. what is her kiney function like? when there's an elevation in potassium levels the kidney function must be taken into account. nausea, vomiting, diarrhea, and abdominal distention are some of the signs and symptoms of elevated postassium. if 'they' are able to get the postassium under control, your mom may begin to feel better. unfortunately, antibiotics can cause the postassium level to increase. of course, this does not address whatever may be causing the infection.

as far as the pain medicine goes, please tell your mom that a person will NOT heal as quickly when they are under stress. pain is stress! she needs to be as comfortable as possible in order for her immune system to help her. as much as it hurts you to see her suffer, as long as she is of sound mind, she's in the driver's seat. it could be as simple as, this is the only thing that she has control over at this point in her life. i would guess (it's only a guess) that if the pain gets bad enough she will change her mind.

you are in my heart and prayers Queenie. you have a lot to carry.

Reply to this message | Return to Main Message List


Responses

DISCLAIMER: This page is an unmoderated forum, and the opinions expressed herein do not necessarily reflect the viewpoint of The Johns Hopkins Medical Institutions.Patients are advised to consult their personal physicians before making any medical decisions.

Biliary Ca Home | Feedback | Pathology Home | Oncology Center Home
Copyright © 2020 The Johns Hopkins University, Baltimore, Maryland
Last Modified: 11/11/2002 10:50 am